MAUDE Adverse Event Report: KARL STORZ SE & Co. KG Working Element, bipolar

KARL STORZ SE & Co. KG Working Element, bipolar
Model Number 26040EB
Medical Device Problem Code Unintended Electrical Shock (4018)
Health Effect - Clinical Code Electric Shock (2554)
Date of Event 05/22/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that "on (b)(6) 2026, following normal surgical procedures, hysteroscopic endometrial lesion resection and hysteroscopic diagnostic curettage were planned for the patient.During the use of high-frequency surgical equipment, the working handpiece suddenly malfunctioned and burned the bipolar electrode cable, causing transient electric shock to the patient.The surgical equipment was suspended immediately.After replacing the spare working handpiece and electrode cable and confirming no abnormalities, the operation resumed." cross reference mdr 9610617-2026-1892, cross reference mdr 9610617-2026-1893.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
Working Element, bipolar
Common Device Name
Working Element, bipolar
Manufacturer (Section D)
KARL STORZ SE & Co. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & Co. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key50180962
Report Number9610617-2026-01891
Device Sequence Number8263372
Product Code HIH
UDI-Device Identifier04048551091784
UDI-Public04048551091784
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26040EB
Device Catalogue Number26040EB
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2026
Initial Report FDA Received Date08/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Material#: UH400.Serial#: (b)(6).
Outcome Attributed to Adverse Event Other;
Patient SexUnknown